Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2004, 5:28 PM EDT for Early County, Georgia; Henry County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 23, 2004, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Henry County, AL, Early County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WUUS52 KTAE 232128 SVRTLH ALC067-GAC099-232200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 PM EDT WED JUN 23 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENRY COUNTY IN SOUTHEAST ALABAMA NORTHERN EARLY COUNTY IN SOUTHWEST GEORGIA * UNTIL 600 PM EDT(500 PM CDT) * AT 528 PM EDT(428 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHEAST OF HALEBURG...OR ABOUT 10 MILES WEST OF BLAKELY...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREEMAN...ROCK HILL BY 530 PM EDT... BLAKELY...KOLOMOKI MOUNDS STATE PARK BY 555 PM EDT... EARLY CO AIRPORT...COLOMOKEE BY 600 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3146 8518 3129 8517 3129 8478 3151 8480 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:05 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 3:05 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT WED JUN 23 2004 .SYNOPSIS...LATEST SWR SHOWS PARTLY TO MOSTLY SUNNY SKIES ACROSS THE AREA LAST HOUR...TEMPS IN THE 80S AND WINDS SW AT 10 TO 15. SINCE THEN A BRIEF BUT CONVINCING THUNDERSTORM DROPPED A HALF INCH ON OUR LOCATION IN 10 TO 15 MINUTES BEFORE MOVING ON. SHOWERS AND THUNDERSTORMS DOT THE CWA...MOVING NE AT 15 TO 20 MPH...WITH INCREASE IN COVERAGE EXPECTED THROUGH THE EVENING HOURS. && .SHORT TERM...TONIGHT THROUGH FRI... NOT MUCH CHANGE IN UPPER LEVEL PATTERN...BROAD UPPER TROUGH ACROSS THE NATIONS MID-SECTION WITH A STRING OF SHORT WAVES MOVING THROUGH THE BASE OF THE TROUGH ALIGNED JUST-SO TO OUR NW TO SUPPORT CONVECTION. MOS CONSENSUS POPS ARE FAIRLY CONSISTENT WITH PREVIOUS RUNS AND CURRENT FORECAST SO HAVE MADE FEW CHANGES TO GRIDS. HAVE KEPT LIKELY POPS ACROSS THE NW THU AFTERNOON...WITH WEAK VORT VERY NEAR TO THE WEST AND COLD FRONT EDGING CLOSER. CONVECTIVE OUTFLOW BOUNDARIES COULD SPREAD CONVECTION FARTHER SOUTH INTO THE FORECAST AREA...SO HAVE KEPT CHANCE POPS TO THE SE OF THE POPS MAX. SEA BREEZE CLIMATOLOGY SUPPORTS THIS. HAVE USED A BLEND OF MAV/MET POPS. ON FRIDAY A STRONG SHORT WAVE TO OUR NORTH WILL TAIL BACK TOWARD THE SW...AND PROVIDE STIMULUS FOR BASICALLY A REPEAT AFTERNOON OF LIKELY STORMS NW DECREASING TO CHANCE SE. .LONG TERM...SAT THROUGH WED... WITH A FRONT FORECAST TO STALL N OF THE FORECAST AREA ON SAT...DEEP LAYER RIDGING SUSTAINING S TO SW FLOW OVER THE FL PENINSULA AND SHORT WAVES TROOPING THROUGH THE AREA LIKE ANTS AT A PICNIC...EXPECT CHANCE TO LIKELY MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. && .MARINE...HIGH PRESSURE WILL BUILD ACROSS THE COASTAL WATERS SUSTAINING SOUTHWEST WINDS 10 TO 15 KNOTS AND SEAS 3 FEET OR LESS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 73 92 73 90 / 30 40 30 60 PFN 77 88 76 87 / 20 40 30 60 DHN 74 89 73 86 / 40 60 40 70 ABY 74 92 74 88 / 40 50 40 70 VLD 73 93 72 91 / 30 40 30 60 CTY 72 93 73 90 / 20 30 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && 16
Hazardous weather outlook, Jun 23, 4:30 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EDT WED JUN 23 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-241000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 437 AM EDT WED JUN 23 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL LINGER INTO THE EARLY EVENING HOURS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ALABAMA INTO SOUTHWEST AND SOUTH CENTRAL GEORGIA. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD PRODUCE A THREAT FOR LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. AS ON MOST SUMMER DAYS...ISOLATED STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES THAT FACING SOUTH OR SOUTHWEST. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL/MAJ
In the hours before
Special weather statement, Jun 23, 3:27 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT WED JUN 23 2004 GAZ160-231957- LOWNDES GA- 327 PM EDT WED JUN 23 2004 AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VALDOSTA...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MAJ
Special weather statement, Jun 23, 5:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 PM EDT WED JUN 23 2004 ALZ067-GAZ121-142-232155- CLAY GA-EARLY GA-HENRY AL- 515 PM EDT WED JUN 23 2004 AT 510 PM EDT (410 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN HENRY COUNTY...MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT SOUTHERN CLAY AND NORTHERN EARLY COUNTIES DURING THE NEXT HALF HOUR. THESE STORM ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING....SMALL HAIL AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MAJ
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.